Alert archive / West Virginia / Frost Advisories in 2017
Frost Advisory 3, NWS Charleston, WV
NWS Charleston, WV issued this frost advisory at Oct 16, 2017, 11:10 AM EDT for 4 states. It took effect at Oct 17, 2017, 12:00 AM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2017, 11:10 AM EDT (15:10 UTC)
- In effect from
- Oct 17, 2017, 12:00 AM EDT
- Expired
- Oct 17, 2017, 10:00 AM EDT
- In force
- 10 hr
- Issued by
- NWS Charleston, WV
All 41 counties
Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Buchanan County, VA, Dickenson County, VA, Boone County, WV, Braxton County, WV, Cabell County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Fayette County, WV, Gilmer County, WV, Jackson County, WV, Kanawha County, WV, Lewis County, WV, Lincoln County, WV, Logan County, WV, Mason County, WV, McDowell County, WV, Mingo County, WV, Pleasants County, WV, Putnam County, WV, Raleigh County, WV, Ritchie County, WV, Roane County, WV, Tyler County, WV, Wayne County, WV, Wirt County, WV, Wood County, WV, Wyoming County, WV
The radar
The Charleston,WV radar (KRLX), 32 km from the middle of the area, began a volume at 15:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 3.2 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 975 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- -99 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
720 WWUS71 KRLX 161510 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 1110 AM EDT Mon Oct 16 2017 WVZ031-032-039-040-519>526-162315- /O.UPG.KRLX.FZ.A.0001.171017T0400Z-171017T1300Z/ /O.NEW.KRLX.FZ.W.0008.171017T0400Z-171017T1400Z/ Harrison-Taylor-Upshur-Barbour-Northwest Nicholas- Southeast Nicholas-Northwest Webster-Southeast Webster- Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph- Southeast Randolph- Including the cities of Clarksburg, Bridgeport, Grafton, Buckhannon, Philippi, Belington, Summersville, Craigsville, Birch River, Richwood, Holly River State, Webster Springs, Cowen, Snowshoe, Marlinton, Elkins, and Harman 1110 AM EDT Mon Oct 16 2017 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT TUESDAY... The National Weather Service in Charleston has issued a Freeze Warning, which is in effect from midnight tonight to 10 AM EDT Tuesday. The Freeze Watch is no longer in effect. * Timing...From midnight tonight to 10 AM Tuesday morning. * TEMPERATURE...Temperatures tonight are forecast to drop into the upper 20s to lower 30s. * IMPACTS...Freezing temperatures could kill sensitive vegetation if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ WVZ517-518-162315- /O.UPG.KRLX.FZ.A.0001.171017T0400Z-171017T1300Z/ /O.NEW.KRLX.FR.Y.0003.171017T0400Z-171017T1400Z/ Northwest Fayette-Southeast Fayette- Including the cities of Oak Hill, Fayetteville, Montgomery, and Meadow Bridge 1110 AM EDT Mon Oct 16 2017 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT TUESDAY... The National Weather Service in Charleston has issued a Frost Advisory, which is in effect from midnight tonight to 10 AM EDT Tuesday. The Freeze Watch is no longer in effect. * Timing...From midnight to 10 AM Tuesday morning. * TEMPERATURE...Temperatures tonight are forecast to drop to around 35 degrees. * IMPACTS...Near freezing temperatures could kill sensitive vegetation if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>030-033-034-515-516-162315- /O.NEW.KRLX.FR.Y.0003.171017T0400Z-171017T1400Z/ Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan- Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam- Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone- Clay-Braxton-Gilmer-Lewis-McDowell-Wyoming-Northwest Raleigh- Southeast Raleigh- Including the cities of Flatwoods, Greenup, Grayson, Olive Hill, Ashland, Louisa, New Lexington, Crooksville, Somerset, McConnelsville, Stockport, Athens, Marietta, Belpre, Jackson, Wellston, Oak Hill, McArthur, Hamden, Pomeroy, Gallipolis, Ironton, South Point, Clintwood, Grundy, Vansant, Kenova, Ceredo, Wayne, Huntington, Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, Vienna, St. Marys, Belmont, Paden City, Sistersville, Middlebourne, Harts, Alum Creek, Hamlin, Teays Valley, Hurricane, Charleston, South Charleston, Saint Albans, Spencer, Elizabeth, Grantsville, Harrisville, Pennsboro, West Union, Williamson, Logan, Chapmanville, Man, Madison, Clay, Sutton, Gassaway, Burnsville, Glenville, Weston, Welch, Gary, War, Mullens, Oceana, Pineville, Bradley, Prosperity, Sophia, and Beckley 1110 AM EDT Mon Oct 16 2017 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT TUESDAY... The National Weather Service in Charleston has issued a Frost Advisory, which is in effect from midnight tonight to 10 AM EDT Tuesday. * Temperatures...Around 36 degrees. * Timing...From midnight tonight into 10 AM Tuesday. * Impacts...A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
4 follow-up statements
202 WWUS71 KRLX 161922 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 322 PM EDT Mon Oct 16 2017 WVZ031-032-039-040-519>526-170330- /O.CON.KRLX.FZ.W.0008.171017T0400Z-171017T1400Z/ Harrison-Taylor-Upshur-Barbour-Northwest Nicholas- Southeast Nicholas-Northwest Webster-Southeast Webster- Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph- Southeast Randolph- Including the cities of Clarksburg, Bridgeport, Grafton, Buckhannon, Philippi, Belington, Summersville, Craigsville, Birch River, Richwood, Holly River State, Webster Springs, Cowen, Snowshoe, Marlinton, Elkins, and Harman 322 PM EDT Mon Oct 16 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT TUESDAY... * Timing...From midnight tonight to 10 AM Tuesday morning. * Temperatures...Dropping into the upper 20s and lower 30s. * Impacts...Freezing temperatures could kill vegetation if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>030-033-034-515>518-170330- /O.CON.KRLX.FR.Y.0003.171017T0400Z-171017T1400Z/ Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan- Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam- Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone- Clay-Braxton-Gilmer-Lewis-McDowell-Wyoming-Northwest Raleigh- Southeast Raleigh-Northwest Fayette-Southeast Fayette- Including the cities of Flatwoods, Greenup, Grayson, Olive Hill, Ashland, Louisa, New Lexington, Crooksville, Somerset, McConnelsville, Stockport, Athens, Marietta, Belpre, Jackson, Wellston, Oak Hill, McArthur, Hamden, Pomeroy, Gallipolis, Ironton, South Point, Clintwood, Grundy, Vansant, Kenova, Ceredo, Wayne, Huntington, Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, Vienna, St. Marys, Belmont, Paden City, Sistersville, Middlebourne, Harts, Alum Creek, Hamlin, Teays Valley, Hurricane, Charleston, South Charleston, Saint Albans, Spencer, Elizabeth, Grantsville, Harrisville, Pennsboro, West Union, Williamson, Logan, Chapmanville, Man, Madison, Clay, Sutton, Gassaway, Burnsville, Glenville, Weston, Welch, Gary, War, Mullens, Oceana, Pineville, Bradley, Prosperity, Sophia, Beckley, Fayetteville, Montgomery, and Meadow Bridge 322 PM EDT Mon Oct 16 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT TUESDAY... * Timing...From midnight tonight to 10 AM Tuesday morning. * Temperatures...Dropping into the mid 30s. * Impacts...Frost could damage or kill sensitive plants if they are left outdoors and uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
031 WWUS71 KRLX 170210 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 1010 PM EDT Mon Oct 16 2017 WVZ031-032-039-040-519>526-171015- /O.CON.KRLX.FZ.W.0008.171017T0400Z-171017T1400Z/ Harrison-Taylor-Upshur-Barbour-Northwest Nicholas- Southeast Nicholas-Northwest Webster-Southeast Webster- Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph- Southeast Randolph- Including the cities of Clarksburg, Bridgeport, Grafton, Buckhannon, Philippi, Belington, Summersville, Craigsville, Birch River, Richwood, Holly River State, Webster Springs, Cowen, Snowshoe, Marlinton, Elkins, and Harman 1010 PM EDT Mon Oct 16 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT TUESDAY... * Timing...From midnight tonight to 10 AM Tuesday morning. * Temperatures...Dropping into the upper 20s and lower 30s. * Impacts...Freezing temperatures could kill vegetation if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>030-033-034-515>518-171015- /O.CON.KRLX.FR.Y.0003.171017T0400Z-171017T1400Z/ Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan- Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam- Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone- Clay-Braxton-Gilmer-Lewis-McDowell-Wyoming-Northwest Raleigh- Southeast Raleigh-Northwest Fayette-Southeast Fayette- Including the cities of Flatwoods, Greenup, Grayson, Olive Hill, Ashland, Louisa, New Lexington, Crooksville, Somerset, McConnelsville, Stockport, Athens, Marietta, Belpre, Jackson, Wellston, Oak Hill, McArthur, Hamden, Pomeroy, Gallipolis, Ironton, South Point, Clintwood, Grundy, Vansant, Kenova, Ceredo, Wayne, Huntington, Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, Vienna, St. Marys, Belmont, Paden City, Sistersville, Middlebourne, Harts, Alum Creek, Hamlin, Teays Valley, Hurricane, Charleston, South Charleston, Saint Albans, Spencer, Elizabeth, Grantsville, Harrisville, Pennsboro, West Union, Williamson, Logan, Chapmanville, Man, Madison, Clay, Sutton, Gassaway, Burnsville, Glenville, Weston, Welch, Gary, War, Mullens, Oceana, Pineville, Bradley, Prosperity, Sophia, Beckley, Fayetteville, Montgomery, and Meadow Bridge 1010 PM EDT Mon Oct 16 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT TUESDAY... * Timing...From midnight tonight to 10 AM Tuesday morning. * Temperatures...Dropping into the mid 30s. * Impacts...Frost could damage or kill sensitive plants if they are left outdoors and uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
069 WWUS71 KRLX 170750 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 350 AM EDT Tue Oct 17 2017 WVZ031-032-039-040-519>526-171400- /O.CON.KRLX.FZ.W.0008.000000T0000Z-171017T1400Z/ Harrison-Taylor-Upshur-Barbour-Northwest Nicholas- Southeast Nicholas-Northwest Webster-Southeast Webster- Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph- Southeast Randolph- Including the cities of Clarksburg, Bridgeport, Grafton, Buckhannon, Philippi, Belington, Summersville, Craigsville, Birch River, Richwood, Holly River State, Webster Springs, Cowen, Snowshoe, Marlinton, Elkins, and Harman 350 AM EDT Tue Oct 17 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * Timing...Through 10 AM Tuesday morning. * Temperatures...Dropping into the upper 20s and lower 30s. * Impacts...Freezing temperatures could kill vegetation if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>030-033-034-515>518-171400- /O.CON.KRLX.FR.Y.0003.000000T0000Z-171017T1400Z/ Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan- Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam- Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone- Clay-Braxton-Gilmer-Lewis-McDowell-Wyoming-Northwest Raleigh- Southeast Raleigh-Northwest Fayette-Southeast Fayette- Including the cities of Flatwoods, Greenup, Grayson, Olive Hill, Ashland, Louisa, New Lexington, Crooksville, Somerset, McConnelsville, Stockport, Athens, Marietta, Belpre, Jackson, Wellston, Oak Hill, McArthur, Hamden, Pomeroy, Gallipolis, Ironton, South Point, Clintwood, Grundy, Vansant, Kenova, Ceredo, Wayne, Huntington, Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, Vienna, St. Marys, Belmont, Paden City, Sistersville, Middlebourne, Harts, Alum Creek, Hamlin, Teays Valley, Hurricane, Charleston, South Charleston, Saint Albans, Spencer, Elizabeth, Grantsville, Harrisville, Pennsboro, West Union, Williamson, Logan, Chapmanville, Man, Madison, Clay, Sutton, Gassaway, Burnsville, Glenville, Weston, Welch, Gary, War, Mullens, Oceana, Pineville, Bradley, Prosperity, Sophia, Beckley, Fayetteville, Montgomery, and Meadow Bridge 350 AM EDT Tue Oct 17 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * Timing...Through 10 AM Tuesday morning. * Temperatures...Dropping into the mid 30s. * Impacts...Frost could damage or kill sensitive plants if they are left outdoors and uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
609 WWUS71 KRLX 171401 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 1001 AM EDT Tue Oct 17 2017 WVZ031-032-039-040-519>526-171515- /O.EXP.KRLX.FZ.W.0008.000000T0000Z-171017T1400Z/ Harrison-Taylor-Upshur-Barbour-Northwest Nicholas- Southeast Nicholas-Northwest Webster-Southeast Webster- Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph- Southeast Randolph- Including the cities of Clarksburg, Bridgeport, Grafton, Buckhannon, Philippi, Belington, Summersville, Craigsville, Birch River, Richwood, Holly River State, Webster Springs, Cowen, Snowshoe, Marlinton, Elkins, and Harman 1001 AM EDT Tue Oct 17 2017 ...FREEZE WARNING HAS EXPIRED... Temperatures have warmed above freezing. $$ KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>030-033-034-515>518-171515- /O.EXP.KRLX.FR.Y.0003.000000T0000Z-171017T1400Z/ Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan- Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam- Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone- Clay-Braxton-Gilmer-Lewis-McDowell-Wyoming-Northwest Raleigh- Southeast Raleigh-Northwest Fayette-Southeast Fayette- Including the cities of Flatwoods, Greenup, Grayson, Olive Hill, Ashland, Louisa, New Lexington, Crooksville, Somerset, McConnelsville, Stockport, Athens, Marietta, Belpre, Jackson, Wellston, Oak Hill, McArthur, Hamden, Pomeroy, Gallipolis, Ironton, South Point, Clintwood, Grundy, Vansant, Kenova, Ceredo, Wayne, Huntington, Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, Vienna, St. Marys, Belmont, Paden City, Sistersville, Middlebourne, Harts, Alum Creek, Hamlin, Teays Valley, Hurricane, Charleston, South Charleston, Saint Albans, Spencer, Elizabeth, Grantsville, Harrisville, Pennsboro, West Union, Williamson, Logan, Chapmanville, Man, Madison, Clay, Sutton, Gassaway, Burnsville, Glenville, Weston, Welch, Gary, War, Mullens, Oceana, Pineville, Bradley, Prosperity, Sophia, Beckley, Fayetteville, Montgomery, and Meadow Bridge 1001 AM EDT Tue Oct 17 2017 ...FROST ADVISORY HAS EXPIRED... Temperatures have warmed into the 40s. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this frost advisory went out at Oct 16, 9:15 AM EDT, 1 hour 55 minutes earlier.
Area forecast discussion, Oct 16, 9:15 AM EDT, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Charleston WV
915 AM EDT Mon Oct 16 2017
.SYNOPSIS...
Much cooler into Wednesday, in the wake of a cold front that
crossed last night. Dry high pressure with a warming trend for
the latter part of the work week, and the weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 915 AM Monday...
Forecast on track.
As of 615 AM Monday...
No changes necessary.
As of 355 AM Monday...
Cold front just to the east of the CWA, with just a few lingering
light showers across the higher terrain. Expect much of the area to
start out rather cloudy, before scattering out as the day
progresses. Much lower dew points have already ushered into the
area, with dew points generally in the 40s area wide.
High pressure will continue to build east into the region today and
tonight, with noticeably cooler temperatures. Still expecting a bit
of wind through this afternoon, particularly in the mountainous
counties, but will gradually decouple tonight as high pressure
progged to be overhead. With the very dry air mass expected to be in
place, and high overhead, expecting a night of good radiational
cooling, with a widespread frost expected across the lowlands, and
freezing temperatures across the mountains late tonight. Went ahead
and issued a freeze watch for tonight/Tuesday morning across the
higher terrain, and will allow the day shift to evaluate any
issuance of frost advisory today.
&&
.SHORT TERM /TUESDAY THROUGH THURSDAY NIGHT/...
As of 355 AM Monday...
High pressure rules the roost this period, with cool, bone dry
weather.
Heights rise early on, as the upper level short wave trough that
drove the cool air into the area, lifts out. For Wednesday, the
northern stream jet is well north of the forecast area, the
area itself being in a rex block between a northern stream
ridge, and southern stream trough.
A northern stream trough pushes a cold front across the Great
Lakes Wednesday night. The trough and cold front never get as
far south as the forecast area. Rather, high pressure behind the
cold front bridges across Thursday, resulting in high pressure
centered right over the area Thursday night. The end result is
to perhaps slow the warming trend.
Lowered daytime dew points from central guidance in the very
dry air, via a consensus MOS and global model blend, and
lowered low temperatures from central guidance via COOP MOS.
This yields values similar to previous forecast, with frost likely
again Wednesday morning. RH values dip into the 20s Wednesday
afternoon, and well down into the 30s Tuesday and Thursday
afternoons. However, light winds will limit the fire threat.
&&
.LONG TERM /FRIDAY THROUGH SUNDAY/...
As of 355 AM Monday...
High pressure continues to rule the roost Friday, before
drifting east over the the weekend. This will continue the dry
weather, with a warming trend over the weekend, in southerly
flow around the back side of the exiting high. The next cold
front is progged to arrive Monday, with the chance for showers,
as the driving upper level short wave trough pushes the
southern edge of the northern stream jet southward into the
forecast area.
Central guidance temperatures accepted, but daytime dew points
lowered via a consensus MOS and global model blend.
&&
.AVIATION /13Z MONDAY THROUGH FRIDAY/...
As of 615 AM Monday...
Generally VFR conditions outside of higher terrain, where MVFR
and IFR conditions linger, including at sites KEKN and KBKW.
Still expecting all areas to be VFR by 16-18Z. Generally light
northwesterly winds, with occasional gusts in the teens,
particularly across the higher terrain.
After 00Z, winds will go light to calm, with patchy river valley
fog possible generally after 08Z.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z TUESDAY...
FORECAST CONFIDENCE: High.
ALTERNATE SCENARIOS: Higher terrain may not improve to VFR as
quickly as forecast.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 12 13 14 15 16 17 18 19 20 21 22 23
EDT 1HRLY 08 09 10 11 12 13 14 15 16 17 18 19
CRW CONSISTENCY M M M M H H H H H H H M
HTS CONSISTENCY M M M H H H H H H H H M
BKW CONSISTENCY L L H M M H H H H H H M
EKN CONSISTENCY M M L L M H H H H H H M
PKB CONSISTENCY M M M M H H H H H H H M
CKB CONSISTENCY M M M M H H H H H H H M
AFTER 12Z TUESDAY...
Patchy dense overnight and morning valley fog this week.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Freeze Watch from late tonight through Tuesday morning for
WVZ031-032-039-040-517>526.
OH...None.
KY...None.
VA...None.
&&
SYNOPSIS...TRM/SL
NEAR TERM...ARJ/SL
SHORT TERM...TRM
LONG TERM...TRM
AVIATION...SLHazardous weather outlook, Oct 16, 3:24 AM EDT, 7 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 324 AM EDT Mon Oct 16 2017 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>030-033-034-515-516-170730- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne- Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha- Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton- Gilmer-Lewis-McDowell-Wyoming-Northwest Raleigh-Southeast Raleigh- 324 AM EDT Mon Oct 16 2017 This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio, southwest Virginia, and portions of central West Virginia, northern West Virginia, southeast West Virginia, southern West Virginia and western West Virginia. .DAY ONE...Today and Tonight. Frost is possible late tonight. A frost advisory may be necessary. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Frost is possible Tuesday morning and again Wednesday morning. Frost advisories may be necessary. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. WVZ031-032-039-040-517>526-170730- Harrison-Taylor-Upshur-Barbour-Northwest Fayette-Southeast Fayette- Northwest Nicholas-Southeast Nicholas-Northwest Webster- Southeast Webster-Northwest Pocahontas-Southeast Pocahontas- Northwest Randolph-Southeast Randolph- 324 AM EDT Mon Oct 16 2017 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING... This Hazardous Weather Outlook is for portions of central West Virginia, northeast West Virginia, northern West Virginia and southeast West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freeze Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freeze Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 8:34 PM EDT | Special Weather Statement | RLX | Boone, Fayette, Logan, Nicholas, Raleigh, Wyoming | 56 min |
| Oct 15, 8:42 PM EDT | Special Weather Statement | RLX | Pocahontas, Randolph, Webster | 63 min |
| Oct 16, 3:12 AM EDT | Freeze Watch | RLX | Barbour, Fayette, Harrison, Nicholas, Pocahontas, Randolph and 3 more | 8 hr |
| Oct 16, 11:10 AM EDT | Freeze Warning | RLX | Barbour, Harrison, Nicholas, Pocahontas, Randolph, Taylor and 2 more | 23 hr |
Nearby
Frost Advisories in West Virginia, 2017Frost Advisories in Ohio, 2017Frost Advisories in Kentucky, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.